MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol 3dmax light (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax light (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol perfix plug device.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (device #1) and an unspecified bard/davol perfix plug.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is only making a claim for an adverse patient outcome against the 3dmax light mesh (device #1).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol 3dmax light (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax light (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol perfix plug device.Should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (device #1) and an unspecified bard/davol perfix plug.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is only making a claim for an adverse patient outcome against the 3dmax light mesh (device #1).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax light mesh (device #1).Per op notes, ¿a 3dmax light mesh (device #1) was placed to the cooper¿s ligament using sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of perfix light plug (device #2).Per op notes, ¿the mesh (device #1) was incorporated and migrated laterally.A perfix light plug (device #2) was placed to the internal ring and patch was placed over the posterior wall using prolene sutures to the pubic tubercle.¿.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9384403
Report Number1213643-2019-11558
Device Sequence Number469643
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052(17)210528(10)HUAS0441
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number0117320
Device Lot NumberHUAS0441
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale